Should "Brilinta" be discontinued before surgery for BPH?
User rating for this question
Posted Fri, 21 Feb 2014 in Hypertension and Heart Disease
Answered by Dr. Benard Shehu 1 hour later
Brief Answer: BPH intervention to be post-poned if not emergency Detailed Answer: Hi, You are saying to have had a stent placed recently. I'd like to have more of the procedure you did including: - when did you have the stent placed? - the report of the procedure - the type of the procedure: BMS (bare metal stent) or DES (drug eluting stent) As you are having a surgery for BPH, the very first thing to do is to stop using Brilinta, which might increase the chances for thrombosis inside the stent. I'd suggest to consult with your cardiologist to post-pone the intervention and other precaution measures to take. To my opinion, the surgery for BPH should be postponed for at least 6 months or until 1 year unless it is an emergency intervention. Looking forward to have the requested data of yours. Thank you! Dr.Benard
Follow-up: Should "Brilinta" be discontinued before surgery for BPH? 52 minutes later
The stent was placed last Monday 1/29/14 in LAD. The product is Promus Premier by Boston Scientific. Everolimus-Eluting Platinum Chromium Coronary Stent System. I don't have a report other than to say it was very routine with no complications. The BHP has been needed for some time. Although it is not an emergency, the doctor (and I) deem it very necessary. Thank you. I appreciate your response. XXXX
Answered by Dr. Benard Shehu 59 minutes later
Brief Answer: Postponing surgery recommended... Detailed Answer: Hi XXXXXXX Thank you for following up. I really appreciate providing the requested data. You are reporting to have had the stent replaced very about 1 week ago. I am happy that everything was fine with no complications. I understand your need to undergo this surgery for BHP, however, the most important thing is to keep the stent well-monitored and not to have complications. It is recommended that you take both baby aspirin and Brilinta at list one year to prevent stent thrombosis (re closure). Therefore, I still remain with the first idea of postponing the data of BHP surgery after one year (at least) to avoid stent thrombosis. I suggest to keep following up with your urologist to evaluate your prostate condition. Hope it was of help! Dr.Benard
Follow-up: Should "Brilinta" be discontinued before surgery for BPH? 35 minutes later
Thank you Dr. Benard. I will follow up with both of my physicians regarding the surgery. I am taking both the baby aspirin and Brilinta, and will continue for at least the 9 months recommended by my cardiologist. This is a great service you and your fellow doctors are performing, and thank you so much for the input. It was very helpful indeed. Best regards, XXXX
Answered by Dr. Benard Shehu 16 minutes later
Brief Answer: Glad to know I was of help! Detailed Answer: Hi XXXXXXX Very glad to know I was of help. We are doing our best to assist you online and to ease your problems reducing the time of diagnosis and getting the right treatment within the shortest time. All the best! Dr.Benard
People also viewed
- High bilirubin low cholesterol
- Is nosebleeds a side effect of brilinta?
- Is dizziness a side effect of brilinta?
- Broken toe driving car
- Is confusion a side effect of brilinta?
- Usage of Brilinta
- Brown on toilet paper when wiping
- High blood pressure and gum irritation
- High blood pressure and loose bowels
- High blood pressure drop suddenly to normal
- Should brilinta be discontinued before surgery for bph
- Brown discoloration groin
- High blood pressure spike confusion
- Feels like bruise but no discoloration
- Head feels bruised and dizzy